Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 37, NWS Brownsville, TX

June 16, 2007Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jun 16, 2007, 7:17 PM CDT for Jim Hogg County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2007, 7:17 PM CDT (00:17 UTC)
Expired
Jun 16, 2007, 7:43 PM CDT
In force
26 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 150 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 170018
SVRBRO
TXC247-170100-
/O.NEW.KBRO.SV.W.0037.070617T0017Z-070617T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
717 PM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 800 PM CDT

* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RANDADO...OR ABOUT 18 MILES SOUTHWEST OF HEBBRONVILLE...AND MOVING
  SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RANDADO BY 730 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2726 9880 2727 9897 2690 9896 2693 9867

$$

GB
1 follow-up statement
000 
WWUS54 KBRO 170043
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
740 PM CDT SAT JUN 16 2007

TXC247-170100-
/O.CAN.KBRO.SV.W.0037.000000T0000Z-070617T0100Z/
JIM HOGG TX-
740 PM CDT SAT JUN 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JIM HOGG COUNTY IS
CANCELLED...

ALTHOUGH THE STORM HAS WEAKENED AND IS NO LONGER SEVERE...GUSTY 
WINDS TO 40 MPH...HAIL UP TO 1/2 INCH IN DIAMETER AND HEAVY RAIN CAN 
BE EXPECTED AS THIS STORMS SLOWLY DISSIPATES AND MOVES SOUTHEAST OF 
RANDADO.  

LAT...LON 2726 9880 2727 9897 2690 9896 2693 9867

$$

GB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:25 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 16, 3:25 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
325 PM CDT SAT JUN 16 2007

.UPDATE DISCUSSION...ADDED LOW POPS ACROSS THE WESTERN ZONES FOR
THE EARLY EVENING. SHOWERS AND A FEW THUNDERSTORMS DEVELOPING OVER
WEBB COUNTY AND ACROSS THE RIVER ARE SHOWING A SOUTHEAST MOVEMENT.
WILL MONITOR FOR AN INCREASE IN COVERAGE AS LIFTED INDICES AND
CAPES ARE HIGHEST OUT WEST. ALSO...WATER VAPOR LOOP INDICATES A
WEAK SHORTWAVE ON THE SOUTHWEST SIDE OF THE UPPER LOW THAT IS
ROTATING OVER NORTH CENTRAL TEXAS. THIS SHORTWAVE SHOULD PASS OVER
THE NORTHWEST CORNER OF THE CWA POSSIBLY INCREASING CONVECTION
ACROSS PORTIONS OF THE CWA THIS EVENING. A UPDATE MIGHT BE NEEDED
TO SPREAD SOME ACTIVITY INTO CENTRAL AND POSSIBLY EASTERN ZONES.

&&

.PREV DISCUSSION...ISSUED 145 PM CDT SAT JUN 16 2007...HIGH
PRESSURE BOTH AT THE SURFACE AND ALOFT WILL CONTINUE DOMINATING
DEEP SOUTH TEXAS THROUGH MONDAY OF NEXT WEEK. BOUNDARY LAYER
RELATIVE HUMIDITIES ARE BELOW 50 PERCENT IN THE MID AND UPPER
LEVELS THROUGH THE BEGINNING OF NEXT WEEK. TEMPERATURES WILL BE
NEAR TO ABOVE NORMAL FOR THIS TIME OF YEAR. WINDS WILL BE LIGHT TO
MODERATE FROM THE SOUTHEAST THROUGH THE WEEKEND. BRO SOUNDING THIS
MORNING SHOWED A PRECIP WATER OF 1.70 AND A K-INDEX OF 30. AN
UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO BE ON THE DEEP
SOUTH TEXAS COASTLINE BY THE MIDDLE OF NEXT WEEK INCREASING THE
CHANCES FOR SHOWERS OR THUNDERSTORMS AT THAT TIME. THE BOUNDARY
LATER RELATIVE HUMIDITIES INCREASE RAPIDLY TO ABOVE 70 PERCENT ALL
THE WAY UP TO 300 MB BY TUESDAY OF NEXT WEEK.

MARINE...BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS NEAR 12 KNOTS
GUSTING TO NEAR 14 KNOTS WITH SEAS SLIGHTLY UNDER 3.5 FEET WITH A
PERIOD OF 5 SECONDS AT 12 CDT/17 UTC. SURFACE HIGH PRESSURE WILL
REMAIN THE DOMINANT FEATURE OVER THE GULF OF MEXICO THROUGH THE
FORECAST PERIOD. THIS PATTERN WILL PRODUCE MODERATE WINDS AND SEAS
ALONG THE LOWER TEXAS COAST TODAY THROUGH THE MIDDLE OF THE COMING
WEEK.

AVIATION...LIGHT TO MODERATE WINDS AND CLEAR TO PARTLY CLOUDY SKIES
WILL PREVAIL OVER DEEP SOUTH TEXAS THROUGH THE NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  93  80  94 /   0   0   0   0
BROWNSVILLE          78  94  79  95 /   0   0   0   0
HARLINGEN            76  96  77  98 /   0   0   0   0
MCALLEN              78  97  78  99 /   0   0   0   0
RIO GRANDE CITY      79  98  79 100 /  10   0   0   0
SOUTH PADRE ISLAND   81  91  81  92 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

59/63
Hazardous weather outlook, Jun 16, 9:30 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 AM CDT SAT JUN 16 2007

TXZ248>257-171100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
930 AM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA. NO OTHER HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT THE LOCAL BEACHES
THROUGH THE MIDDLE OF THE WEEK. ISOLATED SHOWERS AND THUNDERSTORMS
MAY DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS DURING THE
SECOND HALF OF THE COMING WEEK...CAUSING TEMPORARY PONDING OF WATER
ON ROADS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:57 AM CDTSevere Thunderstorm WarningBROZapata48 min
Jun 17, 5:44 AM CDTSevere Thunderstorm WarningBROZapata46 min
Jun 17, 6:32 AM CDTSevere Thunderstorm WarningBROZapata43 min
Jun 17, 7:15 AM CDTSevere Thunderstorm WarningBROZapata45 min
Jun 17, 8:16 AM CDTSevere Thunderstorm WarningBROStarr, Zapata44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.